Alert archive / Texas / Tornado Warnings in 2009

Tornado Warning 51, NWS San Angelo, TX

June 13, 20094 counties in Texas

NWS San Angelo, TX issued this tornado warning at Jun 13, 2009, 7:10 PM CDT for 4 counties in Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 2009, 7:10 PM CDT (00:10 UTC)
Expired
Jun 13, 2009, 7:39 PM CDT
In force
29 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon

Counties Haskell County, TX, Jones County, TX, Shackelford County, TX, Throckmorton County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 3:15 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2009-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4159 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2009-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4159 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
1535 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 13, 6:07 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jun 13, 6:07 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
607 PM CDT SAT JUN 13 2009

.AVIATION...
/00Z UPDATE/
VFR CONDITIONS WILL CONTINUE OVER WEST CENTRAL TEXAS THROUGH THE
NEXT 24 HOURS. THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING
OVER THE NORTHERN TERMINALS...WILL INCLUDE MENTION OF CB IN THE
KABI AND KSJT TAFS. SOUTHERLY WINDS WILL GUST TO AROUND 20 KNOTS
OVER ALL TERMINALS THROUGH THIS EVENING BEFORE DECREASING TO
AROUND 10 KNOTS OVERNIGHT. SOUTHERLY WINDS WILL GUST TO AROUND 20
KNOTS AGAIN TOMORROW AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 339 PM CDT SAT JUN 13 2009/

SHORT TERM...
SURFACE MAP THIS AFTERNOON INDICATES A SURFACE FRONT FROM NORTH
CENTRAL OKLAHOMA WESTWARD INTO THE TEXAS PANHANDLE. A DRYLINE
EXTENDED ALONG THE TEXAS/NEW MEXICO BORDER INTO THE TRANSPECOS
REGION. STORMS HAVE BEGUN DEVELOPING FROM THE TEXAS SOUTH PLAINS
INTO THE TRANSPECOS. WEST CENTRAL TEXAS IS SOUTH AND EAST OF THESE
BOUNDARIES WITH EXTREME INSTABILITY OVER THE AREA. SBCAPES ARE IN
THE 4500 TO 5000 J/KG RANGE FROM ABILENE TO SAN ANGELO TO OZONA.
STORMS SHOULD CONTINUE TO DEVELOP ALONG THE BOUNDARIES AND MOVE
EAST INTO WEST CENTRAL TEXAS. MESOANALYSIS DOES INDICATE GOOD
MOISTURE CONVERGENCE THROUGH THE BIG COUNTRY...SO STORMS COULD
DEVELOP EARLY IN THIS AREA. AN MCS OR TWO MAY DEVELOP THIS EVENING
AND MOVE SOUTHEAST ACROSS THE BIG COUNTRY...SO VERY HEAVY RAINFALL
MAY BE A CONCERN.

COULD BE ANOTHER ROUND OF STORMS DEVELOP ALONG THE DRYLINE TO OUR
WEST SUNDAY AFTERNOON/EVENING...AND MOVING EAST INTO THE WESTERN
PART OF THE CWA.

LONG TERM...
THE UPPER LEVEL RIDGE OVER THE CENTRAL U.S. WILL CONTINUE TO
FLATTEN THE FIRST PART OF THE WORK WEEK AS SHORTWAVES EJECT OUT
OF THE WEST COAST TROUGH AND INTO THE CENTRAL PLAINS. UPPER RIDGE
BEGINS TO AMPLIFY AGAIN BY MID WEEK AS THE RIDGE BUILDS TO THE
NORTHWEST. WARM 700 MB TEMPERATURES SHOULD CAP THE ATMOSPHERE
DURING THE LONG TERM PERIOD AND WITH THE DRYLINE REMAINING WEST OF
WEST CENTRAL TEXAS...WE WILL CONTINUE THE DRY FORECAST. THE GFS
DOES BRING A COLD FRONT INTO THE BIG COUNTRY FRIDAY...BUT WE WILL
NOT JUMP ON THIS YET...CONTINUING THE HOT TEMPERATURES THROUGH THE
WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 74  99  72 100  74 /  50  10  10  10  10
SAN ANGELO 	 74 103  74 102  74 /  20  10  10  10  10
JUNCTION 	 73 101  74 100  74 /  20  10  10  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99/15
Hazardous weather outlook, Jun 13, 3:20 PM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
320 PM CDT SAT JUN 13 2009

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-142030-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
320 PM CDT SAT JUN 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF WEST
CENTRAL TEXAS THIS AFTERNOON AND TONIGHT. THE RISK AREA IS
GENERALLY ALONG AND WEST OF A BROWNWOOD TO OZONE LINE. AN UPPER
LEVEL DISTURBANCE WILL MOVE ACROSS WEST TEXAS TODAY AS A DRY LINE
DEVELOPS OUT TO THE WEST. IN ADDITION...A STATIONARY FRONT WILL
LINGER ACROSS NORTH TEXAS THROUGH THE AFTERNOON. THUNDERSTORMS ARE
EXPECTED TO DEVELOP TO THE WEST AND NORTH OF THE AREA...THEN MOVE
INTO WEST CENTRAL TEXAS DURING THE LATE AFTERNOON HOURS. THESE
STORMS ARE EXPECTED TO CONTINUE INTO THE NIGHT. THE MAIN THREATS
FROM THESE STORMS WILL BE VERY LARGE HAIL...DAMAGING WINDS AND
VERY HEAVY RAINFALL. ISOLATED TORNADOES WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT.

In the hours before

Special weather statement, Jun 13, 4:28 PM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
428 PM CDT SAT JUN 13 2009

TXZ049-054-132230-
NOLAN TX-FISHER TX-
428 PM CDT SAT JUN 13 2009

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT FOR NOLAN AND
FISHER COUNTIES...

AT 428 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 6 MILES SOUTHEAST OF ROSCOE...MOVING
NORTHEAST AT 15 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  ROSCOE BY 445 PM CDT
  SWEETWATER AND LAKE SWEETWATER BY 515 PM CDT
  GANNON...BUSBY AND CAPITOLA BY 530 PM CDT

PEA SIZE HAIL AND WIND GUSTS TO 55 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING
FOR WEST CENTRAL TEXAS.
Local storm report, Jun 13, 5:54 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
554 PM CDT SAT JUN 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             ROSCOE                  32.45N 100.54W
06/13/2009  E0.88 INCH       NOLAN              TX   CO-OP OBSERVER

            NICKEL SIZE HAIL ON EAST SIDE OF ROSCOE.

0540 PM     HAIL             ROSCOE                  32.45N 100.54W
06/13/2009  E1.25 INCH       NOLAN              TX   CO-OP OBSERVER

            HALF DOLLAR SIZE HAIL ON EAST SIDE OF ROSCOE.

&&

SNAGLE

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:44 PM CDTAreal Flood AdvisorySJTHaskell, Throckmorton3 hr
Jun 13, 7:45 PM CDTSevere Thunderstorm WarningSJTHaskell, Jones60 min
Jun 13, 7:54 PM CDTTornado WarningSJTHaskell, Jones, Shackelford36 min
Jun 13, 8:28 PM CDTSevere Thunderstorm WarningSJTThrockmorton62 min
Jun 13, 9:23 PM CDTSevere Thunderstorm WarningSJTHaskell, Jones, Shackelford37 min
Jun 13, 9:54 PM CDTSevere Thunderstorm WarningSJTHaskell, Jones, Shackelford, Throckmorton66 min
Jun 13, 10:22 PM CDTSevere Thunderstorm WarningSJTShackelford, Throckmorton38 min
Jun 13, 10:59 PM CDTSevere Thunderstorm WarningSJTThrockmorton31 min

Nearby

Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.